Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 6, 2013, 5:18 PM MDT for Clark County, Fremont County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2013, 5:18 PM MDT (23:18 UTC)
- Expired
- Jul 6, 2013, 6:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:59 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 2:59 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 259 PM MDT SAT JUL 6 2013 .SHORT TERM...TONIGHT THROUGH MONDAY. EXTREMELY UNSTABLE ATMOSPHERE AGAIN PRODUCING WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE POTENTIAL FOR HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN GRIDS WITH THE THUNDERSTORM ACTIVITY. EXPECT THE ACTIVITY TO PERSIST THROUGH MIDNIGHT BEFORE SUBSIDING. SOUTHWEST FLOW ALOFT CONTINUES SUNDAY WITH MOISTURE STILL IN PLACE AND EXTENSIVE INSTABILITY SO EXPECT A REPEAT ONCE AGAIN OF THUNDERSTORMS THROUGHOUT SOUTHEASTERN IDAHO. AND AGAIN HAVE ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY. GET A BIT DRIER AIR MASS PUSH IN FROM THE WEST MONDAY AND EXPECT LESS COVERAGE OF THUNDERSTORM AND ONLY HAVE ISOLATED IN HIGH ELEVATIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE SHORT TERM. GK .LONG TERM...TUESDAY THROUGH SATURDAY. SOUTHERLY FLOW ALOFT CONTINUES THROUGH THE LONG TERM AS WELL AND EXPECT HOT CONDITIONS WITH NOTHING MORE THAN ISOLATED THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS. GK && .AVIATION...THE PERSISTENT UPPER RIDGE HAS MOVED MORE TO THE EAST... WITH MONSOON MOISTURE OVER SE ID. SCT TSTMS EXPECTED TONIGHT OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLD TSTMS ELSEWHERE. SOME TSTMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE HAIL...BUT OVERALL VFR CONDITIONS WILL PREVAIL THRU TONIGHT. DSH && .FIRE WEATHER...THE PERSISTENT UPPER RIDGE HAS MOVED EASTWARD... PUSHING MUCH OF THE MONSOON MOISTURE TO THE EASTERN AND SOUTHERN HIGHLANDS. SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLATED TO WIDELY SCATTERED COVERAGE ELSEWHERE. SOME THUNDERSTORMS WILL PRODUCE STRONG GUSTY SURFACE WINDS AND LARGE HAIL. THE UPPER RIDGE REBUILDS NEXT WEEK...WITH WARMING TEMPERATURES. THE UPPER FLOW BECOMES MORE WESTERLY AND WILL LIMIT ACCESS TO MONSOON MOISTURE...SO THUNDERSTORMS SHOULD BE MORE ISOLATED TO WIDELY SCATTERED IN COVERAGE. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 4:38 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 438 AM MDT SAT JUL 6 2013 IDZ017>025-031-032-071245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 438 AM MDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF CENTRAL AND EASTERN IDAHO...BOTH THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...WINDS GUSTING TO 50 MPH...AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL BUT THE CENTRAL IDAHO MOUNTAINS FOR SUNDAY AND MONDAY...IN THE AFTERNOONS AND DURING THE NIGHT HOURS BOTH DAYS. THE THUNDERSTORM THREAT DIMINISHES SHARPLY FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Jul 6, 4:40 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
440 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL SE CHUBBUCK 42.92N 112.46W
07/06/2013 E0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSLocal storm report, Jul 6, 4:48 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
448 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL POCATELLO 42.88N 112.47W
07/06/2013 E0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL AT FRED MEYERS
0440 PM HAIL 4 SE CHUBBUCK 42.89N 112.41W
07/06/2013 M0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL
0440 PM HAIL 7 W POCATELLO 42.88N 112.61W
07/06/2013 M0.88 INCH POWER ID NWS EMPLOYEE
NICKLE SIZE MEASURED AT POCATELLO AIRPORT BY NWS EMPLOYEE
&&
DPHELPSSpecial weather statement, Jul 6, 5:02 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 502 PM MDT SAT JUL 6 2013 IDZ017-021-022-062345- ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID- 502 PM MDT SAT JUL 6 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO POWER COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO EXTREME NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 545 PM MDT AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF AMERICAN FALLS TO 9 MILES SOUTHEAST OF IDAHOME..AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORT HALL BANNOCK CREEK LODGE... FORT HALL BANNOCK PEAK... LAT...LON 4314 11285 4249 11242 4226 11341 4287 11333 TIME...MOT...LOC 2303Z 235DEG 31KT 4288 11267 4242 11314 DMH
Local storm report, Jul 6, 5:05 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
505 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL POCATELLO 42.88N 112.47W
07/06/2013 M0.25 INCH BANNOCK ID NWS EMPLOYEE
PEA SIZE HAIL REPORTED BY NWS EMPLOYEE
&&
DPHELPSLocal storm report, Jul 6, 5:17 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
517 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CHUBBUCK 42.92N 112.46W
07/06/2013 M0.88 INCH BANNOCK ID NWS EMPLOYEE
THREE NWS EMPLOYEES IN CHUBBUCK WITH 1/4 TO 7/8 INCH HAIL
&&
PANGELLocal storm report, Jul 6, 5:18 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
518 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CHUBBUCK 42.92N 112.46W
07/06/2013 M0.75 INCH BANNOCK ID NWS EMPLOYEE
IN TOWN AT HAWTHORN AND CHUBBUCK ROAD
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 61 min |
| Jul 5, 6:40 PM MDT | Special Weather Statement | PIH | Oneida | 50 min |
| Jul 5, 6:43 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 62 min |
| Jul 5, 6:44 PM MDT | Special Weather Statement | PIH | Franklin | 46 min |
| Jul 6, 10:54 AM MDT | Special Weather Statement | PIH | Jefferson | 66 min |
| Jul 6, 10:56 AM MDT | Special Weather Statement | PIH | Butte | 64 min |
| Jul 6, 12:11 PM MDT | Special Weather Statement | PIH | Madison, Teton | 49 min |
| Jul 6, 12:18 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 42 min |
| Jul 6, 12:40 PM MDT | Special Weather Statement | PIH | Jefferson | 65 min |
| Jul 6, 2:25 PM MDT | Special Weather Statement | PIH | Teton | 50 min |
| Jul 6, 2:32 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 58 min |
| Jul 6, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Teton | 55 min |
| Jul 6, 3:26 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 49 min |
| Jul 6, 3:27 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 63 min |
| Jul 6, 4:11 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| Jul 6, 4:11 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 49 min |
| Jul 6, 4:31 PM MDT | Special Weather Statement | PIH | Bingham | 44 min |
| Jul 6, 4:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 48 min |
| Jul 6, 5:02 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Jul 6, 5:33 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
| Jul 6, 5:43 PM MDT | Flash Flood Warning | PIH | Clark | 3 hr |
| Jul 6, 5:46 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
| Jul 6, 5:53 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 67 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.